Alert archive / Tennessee / River Flood Warnings in 2018

River Flood Warning 25, NWS Atlanta, GA

April 15, 2018Hamilton County, Tennessee; Dade County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 15, 2018, 5:22 AM EDT for Hamilton County, Tennessee; Dade County, Georgia. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Apr 15, 2018, 5:22 AM EDT (09:22 UTC)
Expired
Apr 16, 2018, 6:40 AM EDT
In force
25 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Dade County, GA, Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 14.01 ft at Apr 15, 2018, 4:00 PM EDT.

actionminormoderate5101504/1504/1604/17
Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

584 
WGUS42 KFFC 150922
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
522 AM EDT Sun Apr 15 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Lookout Creek near New England affecting Dade and Hamilton 
  Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC083-TNC065-152322-
/O.NEW.KFFC.FL.W.0025.180415T0922Z-000000T0000Z/
/ENGG1.1.ER.180415T0831Z.180415T0900Z.000000T0000Z.UU/
522 AM EDT Sun Apr 15 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Lookout Creek near New England.
* From early this morning until further notice.
* At 5AM Sunday the stage was 12.4 feet...and rising.
* Flood stage is 12 feet.
* At 12 feet...Flood Stage is reached and minor flooding begins. 
  Flooding begins along Sells Lane in Trenton...Mason Road near 
  Rising Fawn...and Creek Road near New England. In addition...minor 
  flooding of pasture and grazing land begins along the flood plain. 
  Minor flooding of the creek can also be expected much further 
  downstream as it crosses the Tennessee border into the Tiftona 
  area.
  

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$
6 follow-up statements
093 
WGUS82 KFFC 151038
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
638 AM EDT Sun Apr 15 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Lookout Creek near New England affecting Dade and Hamilton 
  Counties 

 
GAC083-TNC065-160038-
/O.EXT.KFFC.FL.W.0025.000000T0000Z-180416T1800Z/
/ENGG1.1.ER.180415T0831Z.180415T1800Z.180416T1200Z.UU/
638 AM EDT Sun Apr 15 2018

...The Flood Warning continues for
  The Lookout Creek near New England.
* Until Monday afternoon.
* At 6AM Sunday the stage was 13 feet...and rising.
* Minor flooding is forecast to continue.
* Flood stage is 12 feet.
* The river will continue rising to near 14.5 feet by this afternoon.
  The river will fall below flood stage by Monday afternoon.
* At 15 feet...Minor flooding continues to expand along Sells Lane 
  in Trenton...Mason Road near Rising Fawn...and Creek Road near New 
  England. These roads and other roads with creeks flowing into 
  Lookout Creek will flood causing the roads to be closed. The water 
  will be a few feet deep on portions of these roads. Also minor 
  flooding will continue to expand downstream as the creek crosses 
  the Tennessee border into the Tiftona area.
  

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$
991 
WGUS82 KFFC 151406
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1006 AM EDT Sun Apr 15 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Lookout Creek near New England affecting Dade and Hamilton 
  Counties 

 
GAC083-TNC065-160405-
/O.EXT.KFFC.FL.W.0025.000000T0000Z-180416T0840Z/
/ENGG1.1.ER.180415T0831Z.180415T1345Z.180416T0240Z.UU/
1006 AM EDT Sun Apr 15 2018

...Flood Warning extended until late tonight...The Flood Warning 
continues for The Lookout Creek near New England.
* Until late tonight.
* At 10 AM Sunday the stage was 13.5 feet...and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by tonight.
* At 12 feet...Flood Stage is reached and minor flooding begins. Flooding begins along Sells Lane in Trenton...Mason Road near Rising Fawn...and Creek Road near New England. In addition...minor flooding of pasture and grazing land begins along the flood plain. Minor flooding of the creek can also be expected much further downstream as it crosses the Tennessee border into the Tiftona area.
  

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$
929 
WGUS82 KFFC 151707
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
107 PM EDT Sun Apr 15 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Lookout Creek near New England affecting Dade and Hamilton 
  Counties 

 
GAC083-TNC065-160707-
/O.EXT.KFFC.FL.W.0025.000000T0000Z-180416T1845Z/
/ENGG1.1.ER.180415T0831Z.180415T1800Z.180416T1245Z.UU/
107 PM EDT Sun Apr 15 2018

...Flood Warning extended until Monday afternoon...The Flood Warning 
continues for The Lookout Creek near New England.
* Until Monday afternoon.
* At 12 PM Sunday the stage was 13.7 feet...and rising slowly.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12 feet.
* The river will continue rising to near 14.5 feet by this afternoon.
  The river will fall below flood stage tomorrow morning.
* At 13 feet...Minor flooding expands along Sells Lane in 
  Trenton...Mason Road near Rising Fawn...and Creek Road near New 
  England. All these roads will be closed. Also minor flooding 
  expands much further downstream as the creek crosses the Tennessee 
  border into the Tiftona area.
  

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$
080 
WGUS82 KFFC 152138
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
538 PM EDT Sun Apr 15 2018

...The Flood Warning continues for the following rivers in Georgia...
  Lookout Creek near New England affecting Dade and Hamilton 
  Counties 


GAC083-TNC065-161138-
/O.CON.KFFC.FL.W.0025.000000T0000Z-180416T1845Z/
/ENGG1.1.ER.180415T0831Z.180415T2030Z.180416T1245Z.UU/
538 PM EDT Sun Apr 15 2018

The Flood Warning continues for
  The Lookout Creek near New England.
* Until Monday afternoon.
* At 530 PM Sunday the stage was 14 feet...and falling.
* Minor flooding will continue.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by Monday
  morning.
* At 13 feet...Minor flooding expands along Sells Lane in 
  Trenton...Mason Road near Rising Fawn...and Creek Road near New 
  England. All these roads will be closed. Also minor flooding 
  expands much further downstream as the creek crosses the Tennessee 
  border into the Tiftona area.


&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$
892 
WGUS82 KFFC 160257
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1057 PM EDT Sun Apr 15 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Lookout Creek near New England affecting Dade and Hamilton 
  Counties 

 
GAC083-TNC065-161656-
/O.EXT.KFFC.FL.W.0025.000000T0000Z-180416T1825Z/
/ENGG1.1.ER.180415T0831Z.180415T2030Z.180416T1225Z.UU/
1057 PM EDT Sun Apr 15 2018

...Flood Warning extended until Monday afternoon...The Flood Warning 
continues for
  The Lookout Creek near New England.
* Until Monday afternoon.
* At 10 PM Sunday the stage was 13.5 feet...and falling.
* Minor flooding will continue.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by Monday
  morning.
* At 13 feet...Minor flooding expands along Sells Lane in 
  Trenton...Mason Road near Rising Fawn...and Creek Road near New 
  England. All these roads will be closed. Also minor flooding 
  expands much further downstream as the creek crosses the Tennessee 
  border into the Tiftona area.


&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$
518 
WGUS82 KFFC 161040
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
640 AM EDT Mon Apr 16 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Lookout Creek near New England affecting Dade and Hamilton 
  Counties

 
GAC083-TNC065-161110-
/O.CAN.KFFC.FL.W.0025.000000T0000Z-180416T1825Z/
/ENGG1.1.ER.180415T0831Z.180415T2030Z.180416T0955Z.UU/
640 AM EDT Mon Apr 16 2018

The Flood Warning is cancelled for
  The Lookout Creek near New England.
* This takes effect immediately.
* Until this afternoon.
* At 6AM Monday the stage was 11.97 feet...and falling.
* Flood stage is 12.0 feet.
* The river will continue to fall.
* At 12.0 feet...Flood Stage is reached and minor flooding begins. 
  Flooding begins along Sells Lane in Trenton...Mason Road near 
  Rising Fawn...and Creek Road near New England. In addition...minor 
  flooding of pasture and grazing land begins along the flood plain. 
  Minor flooding of the creek can also be expected much further 
  downstream as it crosses the Tennessee border into the Tiftona 
  area.
* This crest compares to a previous crest of 12.1 feet on Dec 7 2011.
  

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 15, 3:40 AM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 15, 3:40 AM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
340 AM EDT Sun Apr 15 2018

.SHORT TERM /Today through Monday/...

Line of showers and a few thunderstorms finally moving across the
forecast area this morning from west to east. Surface based CAPE
per latest SPC mesoanalysis shows just about all available energy
is confined to the gulf coast region and no signs of spreading
north. There is some elevated CAPE over the local region however
and is allowing for occasional lightning with the line of
showers. Overall though, despite the strong winds aloft, severe
threat has diminished and will likely need to wait until activity
shifts east this afternoon over Central GA to take advantage of
increased instability.

Latest models given timing of the system are only able to allow
recovery of CAPE values to around 500 J/KG over central GA this
afternoon. Could be enough to produce an isolated strong or
severe storm but overall severe threat looks to reside east of the
local forecast area for the remainder of today. Regardless of the
ultimate instability realized, winds at 925mb will be impressive
this afternoon across the eastern tier with 50 kts depicted right
off the surface. Would not be surprised to see some trees come
down even in the shower activity later this morning into the early
afternoon.

Much colder temps coming into the overnight period behind the
front. Winds will remain elevated as well however and to go along
with the cloud cover, not sold on some of the freezing temps
guidance is projecting. Looks very spotty under the best scenario
and will hold off on any freeze watch for now. Wrap around
moisture will be a concern with the falling temps as well and have
now included a light mix of rain and snow through Monday morning
with less than a tenth of an inch accumulations.

Winds will be hard to nail down as far as the timing of the
highest gusts. Certainly some increase Sunday evening but
temporary enough that I think we can hold off on any advisories
until Monday afternoon.

Deese

.LONG TERM /Monday Night through Saturday/...

The storm system/cold front that will impact the region today will
be well east by the start of the long term.  The stacked low
pressure system associated with the front will eventually move off
the New England coast by mid-week helping to usher in surface high
pressure to our south and weak mid-level ridging. Given this expect
pleasant conditions Tuesday with temperatures around climo (low/mid
70s with mid 60s across the higher terrain). As the high shifts off
the FL coast, expect increased WAA and temperatures rebounding into
the upper 70s to low 80s.  The mid-level ridge will translate
further east off the coast with the next weak trough pivoting
through the Great Lakes region by early Thursday.  This surface low
will drag a weak front through the region with little in the way of
moisture associated with it.  Kept slight change POPs in, but we
will be lucky to see that given the dynamics and stronger kinematics
further north.  The front crosses the region by Thursday late
afternoon with high pressure coming down from the upper midwest,
eventually moving eastward into the mid-Atlantic through the
upcoming weekend. Temperatures on Thursday will be a few degrees
above climo with the front bringing temperatures back down to
climo Friday and Saturday. It should be a fairly nice weekend, at
least the first half. Models start to diverge a bit with the next
system, although the 00Z ECMWF is coming more in line with the
GFS. This is beyond the long term (next Sunday/Monday), so the
models have time to get their act together.

26

&&

AVIATION...
06Z UPDATE...
Showers and thunderstorms just moving into then state and will be
a slow go before affecting the west most terminals later this
morning. Timing looks on track and TEMPO groups well situated to
capture TSRA initially with first band and then the potential for
IFR in continued -SHRA for the remainder of the morning hours.
Gradual clearing and then the winds will become an issue with
gusts nearing 30 kts through Sunday evening and into the overnight
period.

//ATL CONFIDENCE...06Z UPDATE...
Medium on IFR potential.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  41  56  39 / 100  20   0   0
Atlanta         65  40  56  42 / 100  10   0   0
Blairsville     63  35  47  33 / 100  30  10   0
Cartersville    63  39  54  38 / 100  10   5   0
Columbus        67  41  62  43 / 100   5   0   0
Gainesville     65  40  53  39 / 100  20   0   0
Macon           70  42  62  41 / 100  20   0   0
Rome            61  38  54  38 / 100  10   5   0
Peachtree City  65  40  58  39 / 100  10   0   0
Vidalia         77  46  63  45 /  90  30   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....26
AVIATION...Deese
Hazardous weather outlook, Apr 15, 5:02 AM EDT, 20 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
502 AM EDT Sun Apr 15 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-160915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
502 AM EDT Sun Apr 15 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will continue to move across north and
central Georgia during the morning hours. Some storms could
become strong to severe during the late morning into the early
afternoon, mainly east of a line from Macon to Athens. These
storms will be capable of producing damaging winds and even a
brief tornado. Locally heavy rainfall could lead to minor
flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated but spotters are encouraged to
report any damage or significant weather through the early morning
hours Sunday.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 8:29 PM EDTSpecial Weather StatementFFCFloyd, Polk46 min
Apr 14, 9:02 PM EDTSpecial Weather StatementFFCHaralson13 min
Apr 14, 9:15 PM EDTSpecial Weather StatementFFCChattooga, Floyd, Polk30 min
Apr 14, 9:45 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield30 min
Apr 14, 9:49 PM EDTSpecial Weather StatementFFCGordon, Murray, Whitfield26 min
Apr 15, 9:08 AM EDTSpecial Weather StatementFFCCrisp, Dooly37 min
Apr 15, 9:47 AM EDTSpecial Weather StatementFFCBleckley, Crisp, Dooly, Houston, Macon, Pulaski and 1 more28 min
Apr 15, 9:51 AM EDTSpecial Weather StatementFFCSchley, Sumter24 min
Apr 15, 10:18 AM EDTSpecial Weather StatementFFCDooly, Houston, Pulaski42 min
Apr 15, 10:26 AM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon, Peach26 min
Apr 15, 10:34 AM EDTSpecial Weather StatementFFCTelfair26 min
Apr 15, 11:02 AM EDTSpecial Weather StatementFFCJones, Twiggs43 min
Apr 15, 11:05 AM EDTSpecial Weather StatementFFCMontgomery, Wheeler25 min
Apr 15, 11:18 AM EDTSevere Thunderstorm WarningFFCMontgomery, Telfair, Toombs, Wheeler42 min
Apr 15, 11:51 AM EDTSevere Thunderstorm WarningFFCEmanuel, Montgomery, Toombs, Treutlen39 min
Apr 15, 12:10 PM EDTSevere Thunderstorm WarningFFCEmanuel50 min
Apr 15, 2:34 PM EDTSpecial Weather StatementFFCNewton26 min
Apr 15, 3:40 PM EDTSpecial Weather StatementFFCBanks, Jackson35 min

Nearby

River Flood Warnings in Tennessee, 2018River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.